Home Sex & Relationships
Come and join our Support Circle, every Tuesday, 8 - 9:30pm! Limited spaces available! Sign up here

Where has my sex drive gone?

Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
I just turned 40, yesterday. I have been in a relationship with my boyfriend (we are gay) for almost 8 years. In the beginning our sex life was great, regular and adventurous. As the years have gone on it has slowed down considerably. He has cheated several times. I am sure somewhere in my mind that plays a part.

I have had my testosterone tested and its normal. I can literally go days and not even have a sexual thought cross my mind. Almost as if its non-existent. We have not had sex for probably 5 months. The thought itself actually turns me off. This is not just with him, but anyone...guy or girl. I feel nothing.

Obviously this puts a considerable strain on our already screwed up relationship. Not sure what to do. I am on narcotics for 3 crushed disks in my lower back and I am in a considerable amount of pain on a regular basis. I am also much more tired and lethargic than I used to be.

Is this a normal mid life decrease in my sexuality? Do others experience this? Is it physical from the pain and medication? Is it mental from the issues we have had in our relationship? Is it everything together?

Worst part, I don't look 40. Most figure me to be 30 tops. So I am always getting looks and stares. I do not believe I am great looking, but apparently others (guys and girls) do and this really upsets my boyfriend. Funny thing, in the beginning I was the jealous one, now he is. Crazy. I think he truly believes that I am now cheating, because he did and because I don't have sex with him. I am not cheating though.

Can anyone help?

Comments

  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    It may be a good idea to go see a GP for that. The narcotics can definitely play a significant role here. Maybe you can switch up meds or idk, have a consultation for surgery, if that's an option (Taking strong painkillers for the rest of your life does not sound so pleasant). Also, how are you feeling? Is it just the sex drive that's lacking or do you feel other things missing from your life, some kind of emptiness. I am asking, because depression or other mood disorders are often times a libido's death.
  • GregGreg Noob Posts: 50
    I'm sorry you are going through this situation. It sounds pretty frustrating what's going on. it can be normal to experience these things especially since you have been with your boyfriend for so long. Have you tried talking to your boyfriend about it and emphasis that you are not cheating on him but are just going through a little bit of a rough patch? For a lot of people, talking about these things is a good way to clear everything up.

    I wonder if that medication has an effect on what you are going through. If you think there is a possibility that it is, it might be a good idea to see your doctor about changing your medication or dosage of the medication.

    It's worth bearing in mind that this site is designed for 16-25 years olds, so you might find that Relate will be of more tailored for your situation. http://www.relate.org.uk/relationship-help/help-sex. This site is great for people with difficulties in their relationships in the UK
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    I have switched my meds several times actually. I am doing pain management as long as possible, until they no longer have an affect because one I have the surgery it will set in motion the disks above those already damaged to be further damaged. Basically, once I have surgery I can expect to need surgery about every 4 years on the disks going up my back. I do not enjoy being on narcotics, but feel its better than the alternative. And yes, due to the damage in my back there are many things I can no longer do, such as sports, gym, etc. I do feel a bit of emptiness because of that. I have no real drive to do anything anymore aside from work. Kind of stay home, watch tv, etc. I have been checked for depression and told its situational. Have tried several antidepressants that actually caused my problems with regard to side effects and they did not help me to feel any better. Kinda at a loss.
Sign In or Register to comment.